Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 137, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 25, 2005, 3:29 PM MDT for Morrill County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 3:29 PM MDT (21:29 UTC)
- Expired
- Jul 25, 2005, 3:49 PM MDT
- In force
- 20 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Morrill County, NE
The radar
The North Platte radar (KLNX), 180 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 252129 SVRCYS NEC123-252200- /O.NEW.KCYS.SV.W.0137.050725T2129Z-050725T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 329 PM MDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 400 PM MDT * AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL MORRILL COUNTY...OR ABOUT 34 MILES SOUTH OF ALLIANCE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN MORRILL COUNTY AT 340 PM MDT THIS WARNING REPLACES THE EARLIER SEVERE THUNDERSTORM WARNING FOR MORRILL COUNTY WHICH EXPIRED AT 330 PM MDT. LAT...LON 4173 10267 4165 10282 4144 10278 4144 10250 $$ RUBIN
3 follow-up statements
000 WWUS55 KCYS 252134 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 334 PM MDT MON JUL 25 2005 NEC123-252200- /O.CON.KCYS.SV.W.0137.000000T0000Z-050725T2200Z/ MORRILL NE- 334 PM MDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR SOUTHEASTERN MORRILL COUNTY... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL MORRILL COUNTY...OR ABOUT 35 MILES NORTHEAST OF SIDNEY...MOVING SOUTHEAST AT 20 MPH. LAT...LON 4168 10265 4163 10279 4144 10275 4144 10250 $$ RUBIN
000 WWUS55 KCYS 252139 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 339 PM MDT MON JUL 25 2005 NEC123-252200- /O.CON.KCYS.SV.W.0137.000000T0000Z-050725T2200Z/ MORRILL NE- 339 PM MDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR SOUTHEASTERN MORRILL COUNTY... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN MORRILL COUNTY...OR ABOUT 35 MILES NORTHEAST OF SIDNEY...MOVING SOUTHEAST AT 20 MPH. LAT...LON 4169 10264 4162 10275 4144 10270 4144 10249 $$ RUBIN
000 WWUS55 KCYS 252149 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT MON JUL 25 2005 NEC123-252158- /O.CAN.KCYS.SV.W.0137.000000T0000Z-050725T2200Z/ MORRILL NE- 348 PM MDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL COUNTY IS CANCELLED... AT 348 PM MDT...THE SEVERE THUNDERSTORM HAD MOVED OUT OF MORRILL COUNTY AND WAS IN GARDEN COUNTY OF NEBRASKA. LAT...LON 4169 10264 4162 10275 4144 10270 4144 10249 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:10 PM MDT, 19 minutes earlier.
Area forecast discussion, Jul 25, 3:10 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT MON JUL 25 2005 .SHORT TERM...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER MUCH OF THE CWA EARLY THIS AFTERNOON. AT THIS TIME THE MORE WIDESPREAD ACTIVITY LOOKS TO BE OVER THE FAR SOUTH PART OF THE CWA. THAT IS THE AREA CLOSER TO THE BETTER SURFACE FORCING AS WELL IN THE PROXIMITY OF THE RIGHT ENTRANCE REGION OF THE 250 MB JET. AS THE ATMOSPHERE STABILIZES TONIGHT THE PRECIPITATION WILL CHANGE TO MORE STRATIFORM. ONCE THE JET SEGMENT SAGS SOUTH AND THE BEST LIFT IS GONE...BY EARLY MORNING...MOST OF THE BETTER DYNAMICS WILL HAVE ENDED. MOIST BOUNDARY LAYER UPSLOPE TO A DEPTH OF 5 TO 6 THOUSAND FEET AGL WILL BE OVER THE CWA FROM SHORTLY AFTER 06Z TO MID TO LATE MORNING TUESDAY. THAT SHOULD RESULT IN WIDESPREAD LOW CLOUDS...ESPECIALLY EAST OF THE MOUNTAINS AND FOG. THERE SHOULD EVEN BE DRIZZLE AT LEAST IN THE SOUTHEAST WYOMING PLAINS. THOSE CLOUDS WILL SLOWLY LIFT DURING THE DAY TUESDAY AND BREAK UP BY LATE AFTERNOON IN THE NORTH AND WEST PARTS OF THE CWA. THE CLOUD COVER AND MUCH COOLER TEMPERATURES UP TO 700 MB WILL MAKE FOR A MUCH COOLER DAY THAN WHAT WE HAVE HAD OVER THE PAST 2 WEEKS. WITH THE APPROACH OF THE SHORTWAVE TROUGH CURRENTLY ENTERING IDAHO...SOME SHOWERS AND EVEN THUNDERSTORMS ARE A POSSIBILITY ON TUESDAY. .LONG TERM...CURRENT FORECAST ON TRACK SO NO MAJOR CHANGES MADE TO GRIDS. UPPER HIGH WILL BUILD ALONG WEST COAST WED...RESULTING IN NW FLOW ALOFT OVER THE CWA AND DOWNSLOPE WINDS AT THE SURFACE. THICKNESS VALUES OVER CYS WILL BE AROUND 575 SO...WILL GO WITH DRY CONDITIONS WITH TEMPERATURES A FEW DEGREES BELOW NORMAL ACROSS THE AREA. FOR THUR...UPPER RIDGE MOVES INLAND AND NW FLOW CONTS ALOFT OVER THE FORECAST AREA. THICKNESS RISE TO AROUND 583 SO WILL GO WITH CONTINUED DRY CONDITIONS WITH TEMPERATURES WARMING TO A FEW DEGREES ABOVE NORMAL. A WEAK SHORT WAVE WILL MOVE ACROSS THE AREA FRI MORNING...SO WILL MENTION A FEW THUNDERSTORMS OVER THE MOUNTAINS...THE REST OF THE CWA WILL REMAIN DRY WITH HIGH TEMPERATURES CONTINUING TO BE A FEW DEGREES ABOVE NORMAL. FOR SAT THRU MON...RIDGE BUILDS IN OVER THE ROCKIES AND WITH THAT...AN INCREASE IN TEMPS TO ABOVE NORMAL LEVELS ONCE AGAIN. EXPECT A SLIGHT CHANCE OF AFTERNOON/EVENING CONVECTION SATURDAY AND SUNDAY MAINLY OVER HIGHER ELEVATIONS. A SFC BOUNDARY...ASSOCIATED WITH A PAC SHORTWAVE...WILL PASS THRU OUR CWA SUNDAY AFTERNOON WITH WEAK PAC HIGH SLIDING IN MONDAY SETTING UP RETURN FLOW. IN ACCORDANCE...HAVE INCREASED POPS AND DECREASE TEMPS SLIGHTLY MONDAY AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && MSW/KMD/DEMKO
Hazardous weather outlook, Jul 25, 9:59 AM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 959 AM MDT MON JUL 25 2005 NEZ001>003-019>021-054-055-WYZ059>070-261600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 959 AM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME LIKELY DURING THE AFTERNOON AND CONTINUE THROUGH THE EVENING. THE STORMS WILL NOT PRODUCE SEVERE WEATHER BUT WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HEAVY RAIN AND WIND GUSTS TO 45 MPH. IN ADDITION SOME OF THE STORMS NEAR THE COLORADO BORDER MAY PRODUCE SMALL HAIL. A COLD FRONT WILL MOVE THROUGH SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY AFTERNOON. BEHIND THE FRONT WILL BE COOLER TEMPERATURES AND NORTH WINDS GUSTING TO 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LATE DAY STORMS ARE POSSIBLE TUESDAY. A FEW STORMS ARE POSSIBLE OVER THE HIGHER MOUNTAINS OF WYOMING EACH DAY WEDNESDAY THROUGH SATURDAY. A SMALL CHANCE OF STORMS WILL EXIST SUNDAY OVER MOST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:36 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 54 min |
| Jul 25, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.